Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Differentiability of quasi-conformal maps on the jungle gym

Author: Zsuzsanna Gönye
Journal: Trans. Amer. Math. Soc. 359 (2007), 19-32
MSC (2000): Primary 30C62, 28A78; Secondary 30F35
Published electronically: August 15, 2006
MathSciNet review: 2247880
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We obtain a result on the quasi-conformal self-maps of jungle gyms, a divergence-type group. If the dilatation is compactly supported, then the induced map on the boundary of the covering disc $ \mathbb{D}$ is differentiable with non-zero derivative on a set of Hausdorff dimension $ 1$.

As one of the corollaries, we show that there are quasi-symmetric homeomorphisms over divergence-type groups such that for all sets $ E$ the Hausdorff dimension of $ E$ and $ f(E^c)$ cannot both be less than $ 1$. This shows an important difference between finitely generated and divergence-type groups.

References [Enhancements On Off] (What's this?)

  • 1. S. Agard, A geometric proof of Mostow's rigidity theorem for groups of divergence type, Acta Math. 151 (1983), 231-252. MR 0723011 (86b:22017)
  • 2. K. Astala and M. Zinsmeister, Holomorphic families of quasi-Fuchsian groups, Ergodic Theory Dynam. Systems 14 (1994), 207-212. MR 1279468 (95k:30095)
  • 3. C. J. Bishop and P. W. Jones, The law of the iterated logarithm for Kleinian groups, Contemp. Math. 211 (1997), 17-50. MR 1476980 (98j:30051)
  • 4. C. J. Bishop and Y. Peres, Hausdorff dimension and Fractal Sets, to appear.
  • 5. C. J. Bishop and T. Steger, Representation-theoretic rigidity in $ {\rm PSL}(2,{\bf R})$, Acta Math. 170 (1993), no. 1, 121-149. MR 1208564 (94g:22023)
  • 6. Z. Gönye, The Dimension of Escaping Points, Ph.D. thesis, State University of New York at Stony Brook, 2001.
  • 7. O. Lehto, On the differentiability of quasiconformal mapping with prescribed complex dilatation, Ann. Acad. Sci. Fenn. Ser. A I 275 (1960), 28. MR 0125963 (23:A3260)
  • 8. -, Conformal Mappings and Teichmüller Spaces, Israel Institute of Technology, Haifa, Israel, 1973.
  • 9. -, Univalent Functions and Teichmüller Spaces, Springer-Verlag, New York, 1987. MR 0867407 (88f:30073)
  • 10. O. Lehto and K. I. Virtanen, Quasiconformal Mappings in the Plane, Springer-Verlag, New York, 1973. MR 0344463 (49:9202)
  • 11. G. D. Mostow, Quasiconformal mappings in $ n$-space and the rigidity of hyperbolic space forms, Inst. Hautes Études Sci. Publ. Math. 34 (1968), 53-104. MR 0236383 (38:4679)
  • 12. -, Strong rigidity of locally symmetric spaces, Ann. of Math. Stud., vol. 78, Princeton University Press, Princeton, 1973. MR 0385004 (52:5874)
  • 13. P. J. Nicholls, The Ergodic Theory of Discrete Groups, Cambridge University Press, Cambridge, 1989. MR 1041575 (91i:58104)
  • 14. D. Sullivan, Growth of positive harmonic functions and Kleinian group limit sets of zero planar measure and Hausdorff dimension two, Geometry Symposium 504 (1980), 127-144. MR 0655423 (83h:53054)
  • 15. P. Tukia, Differentiability and rigidity of Möbius groups, Invent. Math. 82 (1985), 557-578. MR 0811551 (87f:30058)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 30C62, 28A78, 30F35

Retrieve articles in all journals with MSC (2000): 30C62, 28A78, 30F35

Additional Information

Zsuzsanna Gönye
Affiliation: Department of Mathematics, Polytechnic University, Brooklyn, New York 11201

Keywords: Fuchsian group, Kleinian group, quasi-conformal map, jungle gym, Hausdorff dimension
Received by editor(s): September 9, 2004
Published electronically: August 15, 2006
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society